Existence et équidistribution des matrices de dénominateur n dans les groupes unitaires et orthogonaux
[Existence and equidistribution of denominator n-matrices in unitary and orthogonal groups]
Annales de l'Institut Fourier, Volume 58 (2008) no. 4, pp. 1185-1212.

Let G be a simply-connected -quasisimple and -anisotropic algebraic -group. Let 𝔸 f be the finite part of the adèles 𝔸 of . Let (H n ) be a sequence of bounded subsets of G(𝔸 f ) which are bi-invariant by a compact open subgroup of G(𝔸 f ). Let Γ n be the projection in G() of the sets G()(G()×H n ). Suppose that the volume of the compact subsets G()×H n tends to with n. We prove the equidistribution in G() of the Γ n with respect to the Haar probability on G(). The strategy is to use a mixing result for the action of G(𝔸) on the space L 2 (G(𝔸)/G()). As an application, we study the existence and the repartition of rational unitary matrices having a given denominator. We prove a local-global principle for this problem and the equirepartition of the sets of denominator n-matrices when they are not empty. We then study the more complicated case of non simply-connected groups applying it to quadratic forms.

Soit G un groupe défini sur les rationnels, simplement connexe, -quasisimple et compact sur . On étudie des suites de sous-ensembles des points rationnels de G définis par des conditions sur leur projection dans le groupe des adèles finies de G. Nous montrons dans ce cadre un résultat d’équirépartition vers la probabilité de Haar sur le groupe des points réels. On utilise pour cela des propriétés de mélange de l’action du groupe des points adéliques G(𝔸) sur l’espace L 2 (G(𝔸)/G()). Pour illustrer ce résultat, nous étudions ses conséquences dans le cas d’un groupe spécial unitaire. Plus précisément nous étudions l’existence et la répartition des matrices spéciales unitaires rationnelles de dénominateur fixé. Nous sommes en mesure de prouver un principe de Hasse (passage du local au global) pour ce problème ainsi que l’équirépartition de ces ensembles dès qu’ils ne sont pas vides. On se penche ensuite sur le cas des groupes orthogonaux.

DOI: 10.5802/aif.2382
Classification: 11E12,  20G35,  37A45,  37K60
Keywords: Algebraic groups over adeles and global fields, adelic mixing, hermitian and quadratic forms
Guilloux, Antonin 1

1 tabacckludge ’Ecole normale supérieure de Lyon Unité de Mathématiques pures et appliquées 46 allée d’Italie 69007 Lyon (France)
@article{AIF_2008__58_4_1185_0,
     author = {Guilloux, Antonin},
     title = {Existence et \'equidistribution des matrices de d\'enominateur $n$ dans les groupes unitaires et orthogonaux},
     journal = {Annales de l'Institut Fourier},
     pages = {1185--1212},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {58},
     number = {4},
     year = {2008},
     doi = {10.5802/aif.2382},
     mrnumber = {2427958},
     zbl = {1149.11017},
     language = {fr},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2382/}
}
TY  - JOUR
AU  - Guilloux, Antonin
TI  - Existence et équidistribution des matrices de dénominateur $n$ dans les groupes unitaires et orthogonaux
JO  - Annales de l'Institut Fourier
PY  - 2008
DA  - 2008///
SP  - 1185
EP  - 1212
VL  - 58
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2382/
UR  - https://www.ams.org/mathscinet-getitem?mr=2427958
UR  - https://zbmath.org/?q=an%3A1149.11017
UR  - https://doi.org/10.5802/aif.2382
DO  - 10.5802/aif.2382
LA  - fr
ID  - AIF_2008__58_4_1185_0
ER  - 
%0 Journal Article
%A Guilloux, Antonin
%T Existence et équidistribution des matrices de dénominateur $n$ dans les groupes unitaires et orthogonaux
%J Annales de l'Institut Fourier
%D 2008
%P 1185-1212
%V 58
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2382
%R 10.5802/aif.2382
%G fr
%F AIF_2008__58_4_1185_0
Guilloux, Antonin. Existence et équidistribution des matrices de dénominateur $n$ dans les groupes unitaires et orthogonaux. Annales de l'Institut Fourier, Volume 58 (2008) no. 4, pp. 1185-1212. doi : 10.5802/aif.2382. https://aif.centre-mersenne.org/articles/10.5802/aif.2382/

[1] Borel, A.; Tits, J. Groupes réductifs, Inst. Hautes Etudes Sci. Publ. Math., Volume 27 (1965), pp. 55-150 | DOI | Numdam | MR | Zbl

[2] Casselman, W. Introduction to the theory of admissible representation of p-adic reductive groups, Paul Sally and students, 1995 (Disponible à l’adresse : http://www.math.ubc.ca/~cass/research.html)

[3] Cassels, J.W.S. Rational quadratic forms, Academic Press, London, New York, San Francisco, 1978 | MR | Zbl

[4] Clozel, L. Démonstration de la conjecture τ, Invent. Math., Volume 151 (2003), pp. 297-328 | DOI | MR | Zbl

[5] Clozel, L.; Oh, H.; Ullmo, E. Hecke Operators and equidistribution of Hecke points, Invent. Math., Volume 144 (2001), pp. 327-351 | DOI | MR

[6] Duke, W. Some old problems and new results about quadratic forms, Notices A.M.S, Volume 44 (1997), pp. 190-196 | MR | Zbl

[7] Duke, W.; Schulze-Pillot, R. Representation of integers by positive ternary quadratic forms and equidistribution of lattice points on ellipsoids, Invent Math, Volume 99 (1990), pp. 49-57 | DOI | MR | Zbl

[8] Eskin, A.; McMullen, C. Mixing, counting and equidistribution in Lie groups, Duke Math. J., Volume 71 (1993), pp. 181-209 | DOI | MR | Zbl

[9] Eskin, A.; Oh, H. Ergodic theoretic proof of equidistribution of Hecke points (To appear in Erg. The. and Dyn. Sys.) | Zbl

[10] Gan, W.T.; Oh, H. Equidistribution of integer points on a family of homogeneous varieties : A problem of Linnik, Compos. Math., Volume 136 (2003), pp. 323-352 | DOI | MR | Zbl

[11] Gorodnik, A.; Maucourant, F.; Oh, H. Manin’s and Peyre’s conjecture on rational points of bounded height and adelic mixing (2006) (Prépublication, disponible à l’adresse : http://www.math.brown.edu/~heeoh/)

[12] Gross, B.H.; A.J. Scholl, R.L. Taylor On the Satake isomorphism, Galois Representations in Arithmetic Algebraic Geometry (1998), pp. 223-237 | MR | Zbl

[13] Oh, H. Uniform pointwise bounds for matrix coefficients of unitary representations and application to Kazhdan constants, Duke Math. J., Volume 113 (2002), pp. 133-192 | DOI | MR | Zbl

[14] Platonov, V.; Rapinchuk, A. Algebraic Groups and Number Theory, Academic Press, Boston MA, London, Sydney, 1994 | MR | Zbl

[15] Pommerenke, C. Über die Gleichverteilung von Gitterpunkten auf m-dimensionalen Ellipsoiden, Acta Arithmetica, Volume 5 (1959), pp. 227-257 | MR | Zbl

[16] Serre, J.P. Cours d’arithmétique, Presses Universitaires de France, Paris, 1995 | Zbl

[17] Tartakowsky, W.A. La détermination de la totalité des nombres représentables par une forme quadratique positive quaternaire, Compte Rendus de l’Académie des Sciences, Volume 186 (1928), pp. 1684-1987

[18] Tits, J. Reductive Groups over Local Fields, Proceedings of Symposia in Pure Mathematics, Volume 33 (1979), pp. 20-70 | MR | Zbl

[19] Zimmer, R. Ergodic theory and semisimple groups, Birkhaüser, Boston, 1984 | MR | Zbl

Cited by Sources: